I was diagnosed last year (Aug 2009) with hypothyroidism. I started at 50mc of Synthroid, then bumped up to 75 a month later. Things started to improve until a couple months later when I was bumped up to 100. My insurance would no longer pay for Synthroid so I was switched to Levothyroxine. I went downhill quick, skin got rough, hair fell out like crazy, slept all the time 15-18 hours a day, and gaining weight. I don't know if the change in the dose or the brand caused this. I was then switched to Armour (90) a day. It's been over 3 months now since I started Armour, and the only improvement so far is my hair isn't falling out much anymore. I am still overweight, sleepy and the skin on my face is rough, and I am often dizzy. In the last 4-5 months, I have started a dry cough that, at times, makes me gag and vomit,sometimes several times a day. . Should I stay on Armour? Is there really a difference between Synthroid and Levothyroxine? Is there a doctor anyone can recommend in the Sarasota, Florida area? Is compounding difficult to acquire?
Members have reported finding different results among different thyroid meds, mainly due to the variation in fillers and dyes used, and their body's reaction to them. It is hard for me to imagine that the extent of symptoms you mention could be just due to changes in brand name of med. It sounds more like you are not really at the levels of FT3 and FT4 that you need to relieve symptoms. If you will post your thyroid lab test results and reference ranges from the lab report, then members can help interpret your status. As far as a doctor, I have sent you some info by PM.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.